Oklahoma, 2006Flash Flood and Damaging Winds in Oklahoma, May 26, 2006
May 26, 2006 · NWS TSA · 3 events in 2 counties and zones
2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 8:51 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, May 25, 8:51 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT THU MAY 25 2006
.UPDATE...
ISOLATED SEVERE THUNDERSTORMS OCCURRING ACROSS CARROLL COUNTY
WITH GOLF BALL SIZE HAIL JUST NOW BEING REPORTED IN OAK GROVE.
THESE THUNDERSTORMS SHOULD BEGIN TO DISSIPATE WITH THE LOSS
OF DAYTIME HEATING AND SHOULD FIZZLE OUT BY MIDNIGHT.
WILL KEEP POPS IN THE FORECAST THROUGH THE OVERNIGHT HOURS FOR
PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A
FRONTAL BOUNDARY LINGERS NEAR THE KANSAS AND OKLAHOMA BORDER.
WOULD EXPECT THUNDERSTORM ACTIVITY IN WESTERN KANSAS ASSOCIATED
WITH A MID-LEVEL SHORTWAVE TO MOVE EAST ALONG AND NORTH OF THIS
BOUNDARY DURING THE OVERNIGHT HOURS WITH SOME OF THIS ACTIVITY
POSSIBLY MOVING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT AND INTO FRIDAY MORNING.
HAVE ADJUSTED POPS SLIGHTLY FOR THE OVERNIGHT. HAVE ALSO ADJUSTED
OVERNIGHT TEMPS TO BETTER REFLECT THE CURRENT TRENDS AND THE
LATEST MODEL DATA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, May 26, 12:25 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT FRI MAY 26 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 AM CDT FRI MAY 26 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST OF I44 AND BENTON CARROLL AND MADISON COUNTIES
IN NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...A NEARLY STATIONARY BOUNDARY NEAR THE KANSAS OKLAHOMA
BORDER AND A MOIST NIGHTTIME LOW LEVEL JET WILL CONTINUE TO PRODUCE
STORMS OVER NORTH CENTRAL OKLAHOMA. THOSE STORMS WILL MIGRATE SOUTHEAST
INTO NORTHWEST PORTIONS OF THE TULSA FORECAST AREA OVERNIGHT.
MORE STORMS ALONG A BOUNDARY FROM SOUTHEAST KANSAS INTO SOUTHWEST
MISSOURI WILL MIGRATE INTO BENTON CARROLL AND MADISON COUNTIES IN
NORTHWEST ARKANSAS. THE PRIMARY THREAT FROM THESE STORMS WILL
BE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. THE BOUNDARY
SHOULD LIFT WELL NORTH DURING THE DAY FRIDAY SO A REPEAT PERFORMANCE
FRIDAY NIGHT IS NOT EXPECTED. DRY AND WARMER THAN NORMAL WEATHER IS
EXPECTED THROUGH THE MEMORIAL DAY WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 25, 8:44 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL OAK GROVE 36.46N 93.45W
05/25/2006 E1.75 INCH CARROLL AR PUBLIC
&&
NMKSpecial weather statement, May 26, 1:28 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT FRI MAY 26 2006
OKZ054-260815-
OSAGE OK-
228 AM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF GRAINOLA TO 19 MILES WEST OF
APPERSON...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...FORAKER AND
GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Thunderstorm Wind, Osage
- When
- May 26, 1:53 AM CST
- Where
- Osage County, 4 mi NW of Fairfax
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.600, -96.750
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Pawnee
- When
- May 26, 2:00 AM CST
- Where
- Pawnee County, 5 mi W of Pawnee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.333, -96.883
Flash Flood, Osage
- When
- May 26, 5:30 AM CST to 6:30 AM CST
- Where
- Osage County, West Central Portion
- Reported by
- GOVT OFFICIAL
- Coordinates
- 36.629, -96.398 (the zone’s center; the record gives no point)
Heavy thunderstorm rains flooded a rural road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509168, 5509166, 5509167.